MAUDE Adverse Event Report: CORDIS US. CORP SV018; WIRE, GUIDE, CATHETER

CORDIS US. CORP SV018; WIRE, GUIDE, CATHETER
Model Number 503658
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the distal tip of a.018 180cm sv straight tip 8cm distal taper guidewire was found frayed while inside of the patient.The sv - 8 guidewire was removed in one piece, and an unknown guidewire was used as a replacement to continue the procedure.There was no reported injury to the patient and the patient showed no signs of infectious disease.The device was stored, handled, and prepped per the instructions for use (ifu) and will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35265807 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal tip of a.018 180cm sv straight tip 8cm distal taper guidewire was found frayed while inside of the patient.The sv - 8 guidewire was removed in one piece, and an unknown guidewire was used as a replacement to continue the procedure.There was no reported injury to the patient and the patient showed no signs of infectious disease.The device was stored, handled, and prepped per the instructions for use (ifu) and will be returned for evaluation.Addendum: product evaluation revealed that the distal tip of the sv guidewire was fractured/separated.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d4, g3, g6, h1, h2, h3, h6, and h10.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.An updated review of the manufacturing documentation associated with lot 35265807 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.H3 other text : this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the distal tip of a.018 180cm sv straight tip 8cm distal taper guidewire was found frayed while inside of the patient.The sv - 8 guidewire was removed in one piece, and an unknown guidewire was used as a replacement to continue the procedure.There was no reported injury to the patient and the patient showed no signs of infectious disease.The device was stored, handled, and prepped per the instructions for use (ifu).A non-sterile unit of guidewire ¿pgw.018 sv inter 180cm st¿ was received for analysis.The guidewire was unpacked and laid it on a tray to be visually inspected.During visual inspection, the radiopaque distal coil wire was noted to be unraveled.A kinked condition located approximately 13 cm from the proximal end was also observed.The distal tip section was analyzed using a vision system to magnify the damaged area.The proximal tip of the coil wire is attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.The body of the core wire is intact with no exposed surfaces or signs of damage noted apart from the separation noted to the distal end of the core wire.The distal tip of the core wire and the distal tip of the coil wire are fractured/separated, and the missing segments were not returned for analysis.Sem analysis presented evidence of surface roughness elongations and striation on the surfaces near the separated sections.A product history record (phr) review of lot 35265807 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure ¿distal tip-frayed/split/torn¿ was not confirmed as this condition was not observed.However, the malfunction ¿distal tip-fractured/separated¿ was confirmed.A separation was observed on the distal tip of the core wire and the coil wire.The increased surface roughness, elongations and striation patterns identified on the surfaces near the separated sections are commonly associated with plastic deformation when materials are exposed to excessive mechanical stress.This happens when the resistance properties are overloaded, resulting in fatigue failure.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SV018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key17277072
Report Number9681477-2023-00118
Device Sequence Number5309809
Product Code DQX
UDI-Device Identifier10705032056076
UDI-Public(01)10705032056076(17)420731(10)35265807
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2024
Device Model Number503658
Device Catalogue Number503658
Device Lot Number35265807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer10/31/2023
11/29/2023
01/08/2024
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date11/22/2023
12/22/2023
01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER GUIDE.
Patient SexUnknown